Get your Health question answered in 3 easy steps

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest dosage of Sertaline for OCD

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Mon, 1 Sep 2014 in Mental Health
Question: I take 250 MG of Sertaline daily for OCD. I ran out of my prescription and have been with out it nearly a week. I am really starting to feel horrible without it, physically, mentally, emotionally. I do not feel I can function adequately in this upcoming work week, as I feel like I want to roll up in a ball and sleep. Any tips on what to do? Any over the counter alternatives such as St. Johns Worth to hold me off until I get my prescription refilled?

If I went to a 24 hour pharmacy would like be able to help me out neither though I don't have a prescription filled out? Maybe I can bring my previous prescription bottles...
Thank you and info will be appreciated!
doctor
Answered by Dr. Srikanth Reddy 24 minutes later
Brief Answer:
Need to refill

Detailed Answer:
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
What you are experiencing is a withdrawal symptoms of sertraline. Its not the recurrence of OCD. You would need sertraline to reduce these symptoms. As health care magic is an online forum, legally we are not supposed to prescribe medications without physically examining you. Such regulation are primarily meant for the safety of the patients as well as the Doctor. Further any prescription given in E-mail will not be honored by the pharmacy in your country. Sincere apologies for the same.
Moreover no OTC will help you in this regard. I would suggest that you should visit your treating psychiatrist and get the prescription for the refill. Or else visiting the ER might help.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy
                                                                                                                                                                                                                                                                                                                                               
Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Srikanth Reddy 33 minutes later
Ok, thank you for your response. My psychologist is unreachable at this time. I read that St. Johns Worth may help so I just purchased that at a store.

Additionally I wanted to ask you, I do have Prozac and Aderal, which has been prescribed to me before. Would this provide me with any relief in the interim?
doctor
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer:
Prozac will control the symtoms to some extent

Detailed Answer:
Hello
Thanks for the follow-up.
Prozac may help you in dealing with the symptoms as it also belongs to the same group of SSRI. It can be a make shift arrangement but meet your psychiatrist soon. Adderal wont help as it is a all together different drug. St Johns wort may be tried but as it is a hgerb, nothing can be said certainly about its effect. If you ask me, I would advice you to better avoid it.
Hope this helps,
Kind regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on Withdrawal symptoms?

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I am a 68 year old woman who has been taking 40 mg of Vyvanse once a day for ADD for about 5 years now. A few months ago I began to experience elevated blood pressure, a tic of lip-smacking and lip sucking, and intermittant whiteness of my fingertips. I have researced on line and seen that all of these symptoms may be caused by this drug, although the last 2 are very rare. I have learned that my age and the long duration of my taking Vyvanse may be a big factor in these symptoms appearing now. I have been trying to find an appropriate doctor who can answer my questions about how to go about safely stopping the taking of this drug. To date 4 doctors (neurologists of various types) have told me that they do not treat this problem. My primary care doctor has recommended 2 of the 4 that have turned me down. He did however give me a 1 month prescription for a lowered dosage of Vyvanse @ 20 mg and I have been taking that now for 5 days. I am experiencing withdrawal symptoms which I expected and am very willing to endure to get this drug out of my system and hopefully get the unpleasant side effects to diminish and even more hopefuly to go away entirely. Can you tell me if I am on a good course of action and if I am going about this transition in a safe manner?

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

For the past couple of months i've had a lung and breathing problem, bad wheezing, unable to get air - not sure if it is allergies or asthma, symptoms are worsened at night, sometimes producing phlem when coughing (bright yellow / some brown) but generally not much mucus production, just clogged airways.

In the past couple of days it's been a lot worse
Last night it was very bad, I got panicky and went to an urgent care center

The doctor after listening to my lungs said they thought i most likely had an asthma attack

They then prescribed 60mg daily of prednisone for one week, and an albutoral inhaler.

Yesterday I started amoxicillin (500mg capsules). I took one in the morning, and one at about 7PM before i went to the urgent care center, but did not take a dose last night as advised by the doctor.

The doctor there told me (after prescribing the prednisone and inhaler) to discontinue the amoxicillin completely

I said i was coughing up bright yellow mucus with some brown, they said that doesn't mean infection, and just stop taking the amoxicillin, and start the prednisone and inhaler

I am not sure if i should discontinue the antiobiotics, and if I will need to ween myself off of the prednisone, as i've heard there can be withdrawal symptoms.

I currently have no insurance and don't have a doctor, and am very confused to what to do .. I just want to get better, and am not sure what the wisest decision is

thanks for taking time out to read this

doctor1 MD

I ve been on long term narcotics. I used to be on a high amount of percocet, oxycontin, and fentynl patch. I have two diagnosis. Sphyncter of oddi dysfunction caused from gall bladder removal and had an incident that my back has a bulge in one disc and a pinched nerve in another. I ve been reducing my fentanyl. I was on 75mcg, currently on 37mcg. The oxycontin was 15 mg twice a day, and I don t take it at all anymore. The percocet was 10\325mg three times a day, and now I only take it if I need to. The last reduction in medication was 6+ weeks ago. I am currently having a withdrawal symptom, but there s no change in meds! I feel an intense amount of energy if you will in my spine. It can be discribed as chills in my spine,however it doesn t stop. I could also say that it feels like misfires. Do you know what is going on?